Strong muscles, weak heart: testosterone ‐induced cardiomyopathy
AbstractExogenous anabolic androgen steroid use is associated with adverse cardiovascular outcomes. A 53 ‐year‐old bodybuilder presented with 3 months of exertional dyspnoea. Physical examination showed tachycardia and pan‐systolic murmur; an echocardiogram showed a left ventricular ejection fraction (EF) of 15%. Evaluations included normal coronary angiogram, iron panel and thyroid studies, a n egative viral panel (human immunodeficiency virus, Lyme disease, and hepatitis), and urine toxicology. He admitted to intramuscular anabolic steroid use; his testosterone level was 30 160.0 ng/dL (normal 280–1100 ng/dL). In addition to discontinuation of anabolic steroid use, he was treated wit h guideline‐directed heart failure medical therapy. Repeat echocardiogram at 6 months showed an EF of 54% and normalized testosterone level of 603.7 ng/dL. Anabolic steroid use is a rare, reversible cause of cardiomyopathy in young, otherwise healthy athletes; a high index of suspicion is requir ed to prevent potentially fatal side effects.
Publication date: Available online 9 October 2020Source: Journal of Hazardous MaterialsAuthor(s): Xiang Chen, Yihan Dai, Jin Fan, Xiaoyun Xu, Xinde Cao
Publication date: Available online 30 September 2020Source: Journal of Hazardous MaterialsAuthor(s): Anthony Beauvois, Delphine Vantelon, Jacques Jestin, Martine Bouhnik-Le Coz, Charlotte Catrouillet, Valérie Briois, Thomas Bizien, Mélanie Davranche
CONCLUSIONS: MMD-associated aneurysms occurred in 3.3% of the MMD cohort in this study, of which 63.6% were major-artery aneurysms and 36.4% were non-major-artery aneurysms. The major-artery group included 17.9% that became angiographically worse, while 31.2% were growing or hemorrhaging in the non-major-artery group. PMID: 33029969 [PubMed]
CONCLUSIONS: Paramagnetic rims might be a characteristic MRI finding for MS, and therefore they have potential as an imaging marker for differentially diagnosing MS from NMOSD using 3-T MRI. PMID: 33029961 [PubMed]
Publication date: Available online 10 October 2020Source: Journal of Clinical and Experimental HepatologyAuthor(s): Pramod Kumar, Anand Kulkarni, Mithun Sharma, Padaki Nagaraja Rao
Authors: Fentie K, Wakayo T, Gizaw G Abstract Background: Anemia defined as a low blood hemoglobin concentration is public health importance. The adolescence age group is the most neglected in public health and nutrition research as priorities are usually given to pregnant women, lactating mothers, and their children less than 2 years. Current Ethiopian Food and Nutrition policy included adolescent girls in the most at-risk group for nutritional demands; however, only a few published studies have assessed a deficiency of anemia and associated factors to tackle the intergenerational cycle of malnutrition. Object...
Authors: Tamai H, Shingaki N, Ida Y, Shimizu R, Maeshima S, Okamura J, Kawashima A, Nakao T, Hara T, Matsutani H, Nishikawa I, Higashi K Abstract BACKGROUND: Although clinical use of sofosbuvir plus ribavirin has been approved for patients infected with genotype 2 hepatitis C virus, patients ≥ 75-years-old have not been included in previous clinical trials. AIM: To evaluate the real-world safety and efficacy of sofosbuvir plus ribavirin for elderly patients (≥ 75-years-old) compared to nonelderly patients, we conducted a post-marketing prospective cohort study. METHODS: We treated 265 patients with ge...
CONCLUSION: DAAs are effective and safe in the treatment of recurrent HCV infection in LT recipients with history of HCC. Relapse to pre- and post-LT DAA therapy is associated with post-transplantation HCC recurrence. PMID: 33033569 [PubMed]
Lekshmi Gangadhar, K Bhaskar Reddy, Amar P Garg, Siva Sankar Sana
We report the rare case of a patient co-existing NS and DLBCL. DLBCL might be pathogenesis of NS; the findings are supported by the presence of MN, an underlying malignancy (DLBCL), and the lack of anti-PLA2R antibodies. Although further investigation is warranted, our case suggests that DLBCL is a possible cause of secondary MN. PMID: 33028760 [PubMed - in process]